Alert archive / Nebraska / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 112, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Sep 3, 1999, 6:14 PM MDT for Banner County, Scotts Bluff County, Sioux County, Nebraska. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 3, 1999, 6:14 PM MDT (00:14 UTC)
- Expired
- Sep 3, 1999, 7:15 PM MDT
- In force
- 61 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
Counties Banner County, NE, Scotts Bluff County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 127 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 6:31 PM MDT | Tornado F0 | Morrill, NE | Brief tornado reported by public |
| Sep 3, 6:44 PM MDT | Tornado F0 | Agate, NE | Brief tornado spotted by public neat the county line |
| Sep 3, 7:25 PM MDT | Hail 0.75 | Harrisburg, NE | 3/4 inch hail reported 9 miles south of McGrew, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 3, 4:15 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.2 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 542 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1906 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 2:30 PM MDT, 3 hours 44 minutes earlier.
Area forecast discussion, Sep 3, 2:30 PM MDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 230 PM MDT FRI SEP 3 1999 UPPER LOW MOVING INTO SOUTHWEST ID AT THE MOMENT IN LINE WITH SIMILAR MODELS. ASSOCIATED CONVECTION OVER WESTERN WY LATE THIS MORNING WAS MORE IN LINE WITH THE ETA VORTICITY PROG. UPPER LOW FORECASTED TO LIFT EAST NORTHEAST ACROSS EASTERN ID/WRN MT THIS EVENING...CONTINUING EAST ACROSS WY AND MT LATER TONIGHT INTO SAT MORNING THEN INTO THE DAKOTAS BY SAT EVENING. BEST DYNAMICS FAVOR WEST WY THIS PM. HOWEVER RIGHT ENTRANCE OF JET SEGMENT PASSES OVER SE END WY THIS EVENING TO HELP UPWARD VERTICAL VELOCITIES A TAD. ALSO WILL BE A FAVORABLE WIND PROFILE FOR A FEW POSSIBLE SUPER CELLS OVER THE EAST END OF THE CWA. CAPES TO VARY BETWEEN 400 TO 1600 J/KG WITH LIS FROM -2 TO -6 OVER THE CWA THIS AFTN/EVE...WITH HIGHEST VALUES ACROSS EXTREME SE END OF THE CWA. BEST COLD AIR ADVECTION TO SPREAD OVER THE AREA TONIGHT WHICH WILL HELP TO MAINTAIN AN UNSTABLE ATMOSPHERE THROUGH THE NIGHT. WILL CONTINUE HIGH POPS IN THE LIKELY CATEGORY FOR MUCH OF THE CWA TONIGHT WITH A FEW STRONG STORMS POSSIBLE OVER THE SE END OF THE CWA LATE THIS AFTERNOON AND EVENING TIL AROUND SUNSET. UPPER TROF TO CONTINUE DOMINATING OUR WEATHER THROUGH SATURDAY WITH BEST DYNAMICS AND POPS SHIFTING TO THE NE CLOSER TO TO THE UPPER LOW CIRCULATION. STILL ENOUGH OF A VORTICITY LOBE FORECASTED TO IMPACT THE CHEYENNE CWA TO SUPPORT SCATTERED POPS SAT. WILL ALSO HAVE A SURFACE HIGH PRESSURE MOVING SOUTH THROUGH MONTANA INTO NORTHEAST WY DURING THE DAY TO PROVIDE A NORTH TO NORTHEAST UPSLOPE FLOW INTO EASTERN WY WHICH WILL HELP KEEP TEMPS COOL AND JUICE UP THE LOW LEVELS . UPSLOPE FLOW TO BECOME MORE EAST TO SOUTHEAST SATURDAY NIGHT. WITH DECENT LOW LEVEL MOISTURE AVAILABLE AND UPSLOPE WINDS...SHOULD SEE DEVELOPMENT OF LOW CLOUDS AND FOG OVER THE CWA EAST OF THE LARAMIE RANGE SAT NIGHT. UPPER TROF MOVES EAST ACROSS THE DAKOTAS SUN WITH HEIGHTS REBOUNDING IN WY RETURNING A DRIER NORTHWEST FLOW ALOFT. THE SURFACE HIGH SLIPS EAST OF WY AND THE NEBRASKA PANHANDLE SUNDAY TO RETURN A NORTHWEST DOWNSLOPE FLOW TO THE CWA SUNDAY FOR A DRIER BUT COOL AIRMASS OVER THE CWA. HAVE LEANED TO COOLER FAN TEMPERATURE GUIDANCE. .CYS... WY...NONE. NE...NONE. PAL
In the hours before
Local storm report, Sep 3, 1:54 PM MDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
154 PM MDT FRI SEP 3 1999
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM 15 NE CHUGWATER WY 1.50 INCH HAIL
09/01/99 PLATTE DAMAGED ROOF BROKE WINDOW
KILLED BIRDS
0325 PM 5 NE HAWK SPRINGS WY 61 MPH WIND GUST
09/01/99 GOSHEN
GRIFFITHLocal storm report, Sep 3, 1:57 PM MDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
157 PM MDT FRI SEP 3 1999
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM 13 NW HARRISBURG NE TORNADO
09/02/99 BANNER ON GROUND 230 PM TO 232
PM NO DAMAGE
GRIFFITHLocal storm report, Sep 3, 2:32 PM MDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
232 PM MDT FRI SEP 3 1999
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM 13 NW HARRISBURG NE TORNADO
09/02/99 BANNER ON GROUND 430 PM TO 432 PM
NO DAMAGE
GRIFFITH/STARKLocal storm report, Sep 3, 2:32 PM MDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
232 PM MDT FRI SEP 3 1999
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM 13 NW HARRISBURG NE TORNADO
09/02/99 BANNER ON GROUND 430 PM TO 432 PM
NO DAMAGE
GRIFFITH/STARKSpecial weather statement, Sep 3, 4:13 PM MDT, 2 hours 1 minute before
NEZ001>003-019>021-054-055-WYZ060-067>070-040400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 413 PM MDT FRI SEP 3 1999 ...TORNADO WATCH FOR PARTS OF SOUTHEAST WYOMING AND WESTERN NEBRASKA PANHANDLE... A TORNADO WATCH HAS BEEN POSTED FOR PARTS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE UNTIL 10 PM MDT. IN WYOMING...THE WATCH INCLUDES SOUTHERN NIOBRARA...PLATTE...GOSHEN AND LARAMIE COUNTIES. IN THE WESTERN PANHANDLE...THE WATCH INCLUDES...SIOUX...DAWES...BOX BUTTE...SCOTTS BLUFF...BANNER... MORRILL...KIMBALL AND CHEYENNE COUNTIES PLUS COUNTIES FARTHER TO THE EAST. A MOIST SOUTHWEST FLOW ALOFT WILL PERSIST OVER SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE THIS AFTERNOON AND EVENING WITH AN EXTREMELY UNSTABLE AIRMASS. THE CONFIGURATION OF LOW LEVEL AND UPPER WINDS IN THE ATMOSPHERE WILL MAKE THE THREAT OF TORNADOES POSSIBLE WITH ANY SEVERE THUNDERSTORMS. COX WCJIN-WYSE-WYNE
Special weather statement, Sep 3, 4:13 PM MDT, 2 hours 1 minute before
NEZ001>003-019>021-054-055-WYZ060-067>070-040400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 413 PM MDT FRI SEP 3 1999 ...TORNADO WATCH FOR PARTS OF SOUTHEAST WYOMING AND WESTERN NEBRASKA PANHANDLE... A TORNADO WATCH HAS BEEN POSTED FOR PARTS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE UNTIL 10 PM MDT. IN WYOMING...THE WATCH INCLUDES SOUTHERN NIOBRARA...PLATTE...GOSHEN AND LARAMIE COUNTIES. IN THE WESTERN PANHANDLE...THE WATCH INCLUDES...SIOUX...DAWES...BOX BUTTE...SCOTTS BLUFF...BANNER... MORRILL...KIMBALL AND CHEYENNE COUNTIES PLUS COUNTIES FARTHER TO THE EAST. A MOIST SOUTHWEST FLOW ALOFT WILL PERSIST OVER SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE THIS AFTERNOON AND EVENING WITH AN EXTREMELY UNSTABLE AIRMASS. THE CONFIGURATION OF LOW LEVEL AND UPPER WINDS IN THE ATMOSPHERE WILL MAKE THE THREAT OF TORNADOES POSSIBLE WITH ANY SEVERE THUNDERSTORMS. COX WCJIN-WYSE-WYNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 6:14 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 61 min |
| Sep 3, 6:35 PM MDT | Tornado Warning | CYS | Scotts Bluff, Sioux | 35 min |
| Sep 3, 7:21 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Morrill | 34 min |
| Sep 3, 6:29 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 31 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.